Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 8, NWS Pendleton, OR

February 8, 2015Crook County, Deschutes County, Jefferson County, Oregon

NWS Pendleton, OR issued this wind advisory at Feb 8, 2015, 9:42 PM PST for Crook County, Deschutes County, Jefferson County, Oregon. It took effect at Feb 9, 2015, 8:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2015, 9:42 PM PST (05:42 UTC)
In effect from
Feb 9, 2015, 8:00 AM PST
Expired
Feb 9, 2015, 6:27 AM PST
In force
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Jefferson County, OR

The radar

The Pendleton radar (KPDT), 230 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 5.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2015-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2015-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS76 KPDT 090542
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
942 PM PST SUN FEB 8 2015

ORZ511-091500-
/O.NEW.KPDT.WI.Y.0008.150209T1600Z-150210T0400Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
942 PM PST SUN FEB 8 2015

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PST MONDAY. 

* TIMING: WINDS WILL INCREASE MONDAY MORNING BECOMING STRONG LATE
  MORNING THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
1 follow-up statement
498 
WWUS76 KPDT 091427
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
627 AM PST MON FEB 9 2015

ORZ511-092300-
/O.UPG.KPDT.WI.Y.0008.150209T1600Z-150210T0400Z/
/O.NEW.KPDT.HW.W.0003.150209T1600Z-150210T0400Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
627 AM PST MON FEB 9 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG
  LATE IN THE MORNING THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA.

* IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES WILL
  BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY
  BECOME AIRBORNE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ508-510-092300-
/O.NEW.KPDT.WI.Y.0009.150209T1600Z-150210T0400Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN
627 AM PST MON FEB 9 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG
  LATE IN THE MORNING THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND HIGHWAY
  97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO...ANTELOPE...AND
  CONDON AREA.

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ521-092300-
/O.NEW.KPDT.WI.Y.0009.150209T1800Z-150210T0400Z/
SIMCOE HIGHLANDS-
INCLUDING THE CITY OF...GOLDENDALE
627 AM PST MON FEB 9 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG IN
  THE AFTERNOON THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 97 NORTH OF
  GOLDENDALE AND IN THE BICKLETON AREA. 

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 8, 7:55 PM PST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 8, 7:55 PM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
755 PM PST SUN FEB 8 2015

.SHORT TERM...LARGE UPPER LOW CENTERED OFF THE WEST COAST THIS
EVENING. SATELLITE SHOWS SEVERAL VORTICITY CENTERS ROTATING THROUGH
THE LOW. FRONTAL BAND ACCOMPANIED BY SOME LIGHT PRECIPITATION IS
MOVING NORTH OF THE FORECAST AREA THIS EVENING. MUCH MORE UNSTABLE
BEHIND THIS BOUNDARY WITH PLENTY OF LIGHTNING WEST OF THE CASCADES
THE PAST SEVERAL HOURS. PRECIPITATION WILL BE MORE SHOWERY IN NATURE
FOR THE REMAINDER OF THE NIGHT. ON MONDAY THE LOW MOVES NORTHWARD
AND WEAKENS INTO AN UPPER TROUGH RESULTING IN A WESTERLY FLOW ALOFT.
MODELS CONTINUE TO INDICATE A FAIR AMOUNT OF PRECIPITATION OVER THE
REGION HOWEVER EXPECT MUCH OF THIS WILL BE OVER THE CASCADES.
LOWERING FREEZING LEVELS WILL PRODUCE SNOW OVER THE MOUNTAINS MONDAY
NIGHT. SOUTHERLY WINDS WILL BE INCREASING TONIGHT OVER CENTRAL AND
NORTHEAST OREGON. MOST AREAS WILL HAVE BREEZY SOUTHWEST WINDS
MONDAY. 94

&&

.PREV DISC... /ISSUED 230 PM PST SUN FEB 8 2015/

SHORT TERM...TONIGHT THROUGH WEDNESDAY.  A DEEP CLOSED LOW TRACKING
NORTH ALONG THE OREGON COAST WILL SPREAD PRECIPITATION EAST OF THE
CASCADES TONIGHT.  SNOW LEVELS WILL BE BETWEEN 6500-7500
FEET...THEREFORE THE MOUNTAINS WILL RECEIVE RAIN WITH THE EXCEPTION
OF THE HIGHEST PEAKS.  PRECIPITATION AMOUNTS OF A TENTH TO A QUARTER
OF AN INCH CAN BE EXPECTED OVER MOST OF THE AREA WITH HIGHER AMOUNTS
ALONG THE EAST SLOPES OF THE CASCADES AND THE EAGLE CAPS.  WINDS
ALOFT WILL ALSO INCREASE TONIGHT...AND IT WILL BE VERY WINDY ALONG
MANY RIDGETOPS.  VERY WINDY CONDITIONS ARE ALSO FORECAST FOR THE
SOUTHERN GRANDE RONDE VALLEY THIS EVENING...AND WINDS MAY BRIEFLY
REACH ADVISORY CRITERIA (I.E. GUSTS TO 45 MPH) NEAR LADD AND PYLES
CANYONS.

THE CLOSED LOW WILL WEAKEN INTO AN OPEN TROUGH MONDAY...AND THE
FORECAST AREA WILL BE UNDER A MOIST WESTERLY FLOW MONDAY AND MONDAY
NIGHT.  IT WILL BE BREEZY TO WINDY OVER MOST OF THE AREA. ONE AREA
OF CONCERN FOR WINDS GUSTS IS JUST EAST OF THE OREGON CASCADES WHERE
MOUNTAIN WAVES FORMING ALONG THE RIDGETOPS MAY PROPAGATE TO THE
SURFACE CREATING SUDDEN STRONG WINDS.  ANALYZING THE 12Z AND 18Z
MODELS...I WOULD EXPECT THESE WILL BE TRAPPED LEE WAVES AND WILL NOT
ISSUE ANY WIND HIGHLIGHTS FOR THIS AREA.  SNOW LEVELS WILL LOWER TO
NEAR 4000-4500 FEET MONDAY NIGHT.  THE BLUE MOUNTAINS AND THE
WALLOWA MOUNTAINS ABOVE 4500 FEET MAY SEE 1-3 INCHES OF SNOW BY
TUESDAY MORNING.

THE REMAINDER OF THE SHORT TERM PERIOD WILL BE RELATIVELY QUIET AS
HIGH PRESSURE ALOFT STRENGTHENS OVER WA/OR.  A DRY FORECAST IS IN
STORE TUESDAY NIGHT AND WEDNESDAY.  PATCHY FOG CAN BE EXPECTED OVER
PORTIONS OF THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS.  WISTER

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. A RIDGE OF HIGH
PRESSURE WILL INFLUENCE OUR AREA BY MIDWEEK WITH MOSTLY DRY
CONDITIONS THROUGH THE END OF THE WORK WEEK. MEANWHILE A WEAK
DISTURBANCE WILL APPROACH THE TWO STATE AREA AND MOVE OVER THE TOP
OF THE RIDGE THURSDAY WHICH COULD PRODUCE A FEW SHOWERS ALONG THE
EAST SLOPES OF THE WA CASCADES. OTHERWISE THE DRY CONDITIONS SHOULD
PERSIST INTO THE WEEKEND. THE EXTENDED MODELS WERE HINTING AT A LOW
PRESSURE SYSTEM OVER CANADA AND THIS IS FORECAST TO MOVE SOUTH WHICH
COULD BRING COOLER TEMPERATURES ALONG WITH PCPN TO OUR REGION LATE
SUNDAY.

AVIATION...00Z. LCL MVFR CEILINGS CAN BE EXPECTED ACROSS TAF SITES
KRDM AND KBDN ESPECIALLY IN SHOWERS BEFORE EXPANDING INTO THE
REMAINDER OF THE AREA AFTER 02Z. A BRIEF RECOVERY TO MOSTLY VFR
CONDITIONS TOWARD 06Z IS EXPECTED BUT A RETURN TO AREAS OF MVFR
CONDITIONS IS LIKELY AFTER 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  46  59  42  57 /  60  60  50  30
ALW  48  59  42  53 /  70  60  50  30
PSC  46  56  44  55 /  70  50  30  10
YKM  41  50  36  51 /  90  50  40  10
HRI  44  57  41  56 /  60  50  30  20
ELN  40  50  37  54 /  90  60  40  20
RDM  43  55  31  53 /  70  50  40  10
LGD  45  53  38  52 /  60  60  50  40
GCD  41  53  37  54 /  60  60  50  30
DLS  44  53  40  55 /  80  70  50  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 6:27 AM PSTHigh Wind WarningPDTCrook, Deschutes, Jefferson, Wasco12 hr
Feb 9, 6:27 AM PSTWind AdvisoryPDTGilliam, Morrow, Sherman, Wasco, Wheeler12 hr

Nearby

Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.